Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 30, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 3, 2013, 11:20 AM HST for Hawaii County, Hawaii. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2013, 11:20 AM HST (21:20 UTC)
- Expired
- Apr 3, 2013, 9:51 PM HST
- In force
- 11 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 9.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
583 WWHW70 PHFO 032120 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1120 AM HST WED APR 3 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS UNTIL 6 AM THURSDAY... HIZ028-041030- /O.CAN.PHFO.HW.W.0008.000000T0000Z-130403T2200Z/ /O.NEW.PHFO.WI.Y.0030.130403T2120Z-130404T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1120 AM HST WED APR 3 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE POSTPONED UNTIL WINDS SUBSIDE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ DEJESUS
2 follow-up statements
473 WWHW70 PHFO 040119 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 319 PM HST WED APR 3 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS UNTIL 6 AM THURSDAY... HIZ028-041430- /O.CON.PHFO.WI.Y.0030.000000T0000Z-130404T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 319 PM HST WED APR 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 40 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE POSTPONED UNTIL WINDS SUBSIDE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ DEJESUS
223 WWHW70 PHFO 040751 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 951 PM HST WED APR 3 2013 ...WIND ADVISORY CANCELLED FOR BIG ISLAND SUMMITS... HIZ028-040900- /O.CAN.PHFO.WI.Y.0030.000000T0000Z-130404T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 951 PM HST WED APR 3 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVEL SPEEDS. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 3, 11:20 AM HST, 0 minutes earlier.
Area forecast discussion, Apr 3, 11:20 AM HST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1120 AM HST WED APR 3 2013 .UPDATE... WINDS ACROSS THE SUMMITS HAVE DROPPED BUT ARE EXPECTED TO REMAIN AT ADVISORY LEVELS THROUGH TONIGHT. HAVE DOWNGRADED THE HIGH WIND WARNING TO AN ADVISORY AND EXTENDED IT THROUGH 6 AM THU MORNING. THE FORECAST HAS BEEN UPDATED ACCORDINGLY. && .SYNOPSIS... LIGHT TRADE WINDS WILL SLOWLY RETURN TODAY.. WINDS WILL INCREASE SLIGHTLY FRIDAY AND SATURDAY. ANOTHER FRONTAL SYSTEM WILL NEAR THE ISLANDS FROM THE NORTHWEST EARLY NEXT WEEK. WINDS WILL EASE AND VEER SOUTHEAST THE FIRST HALF OF NEXT WEEK. && .DISCUSSION... A HIGH WIND WARNING REMAINS IN EFFECT THROUGH NOON. NO CHANGES ARE EXPECTED THROUGH NOON HOWEVER ANOTHER NEAR TERM EXTENSION MAY BE POSSIBLE IF THE STRONG W-NW WINDS CONTINUE TO GRAZE THE SUMMITS. RIDGING OVER LATITUDES N OF HAWAII WILL ALLOW FOR WEAK EASTERLY FLOW OVER THE NEXT DAY OR TWO. PERIODS OF LIGHT WINDS MAY ALLOW FOR PERIODS OF SEA/LAND BREEZES AND SHALLOW LEEWARD CONVECTIVE CLOUDS IN THE AFTERNOONS. ONLY LIGHT RAIN IS EXPECTED ALONG WINDWARD TERRAIN WITH A DRY/STABLE AIRMASS OVER THE AREA. FRI INTO THE WEEKEND THE POLAR JET WILL BECOME MORE ANTICYCLONIC OVER THE ENPAC IN RESPONSE TO UPSTREAM TROUGH AMPLIFICATION OVER THE CENTRAL NPAC. THE BETTER DEVELOPED HIGH TO THE NE COUPLED WITH THE AMPLIFYING TROUGH WILL YIELD STRONGER YET VEERED E-ESE TRADE FLOW LOCALLY THIS WEEKEND. EXPECT A HYBRID TRADE/VARIABLE WIND PATTERN SAT-SUN. THE AFOREMENTIONED TROUGH WILL DRIVE A SURFACE COLD FRONT INTO THE NORTHWESTERN OFFSHORE ZONES BY MON NIGHT. MODEL SOLUTIONS DIVERGE ON TIMING AND VARIOUS SMALLER SCALE DETAILS...HOWEVER SOUTHEAST FLOW LOCALLY WITH SHALLOW AFTERNOON LEEWARD CONVECTION IS LIKELY FOR THE FIRST HALF OF NEXT WEEK. CONFIDENCE IN THE FRONTAL EVOLUTION BEYOND MON NIGHT REMAINS LOW ALTHOUGH NO DIRECT IMPACT EXPECTED AS OF NOW. && .AVIATION... VFR CONDITIONS EXPECTED AT MOST TERMINALS WITH ONLY PHTO AND PHNY SEEING ISOL/TEMPO MVFR. THIS MORNING...CLOUDS AND SHRA ARE BUILT UP OVER WINDWARD SLOPES OF THE BIG ISLAND AND HALEAKALA WITH LIGHT/MODERATE TRADE WINDS PUSHING MOISTURE UP THE WINDWARD SLOPES. ISOL MVFR POSSIBLE THIS AFTERNOON OVER MOUNTAIN AND INTERIOR SECTIONS OF THE SMALLER ISLANDS WITH SEA BREEZES EXPECTED OVER LEEWARD COASTS. && .MARINE... A LARGE NW SWELL WILL BUILD TONIGHT AND PRODUCE SURF NEAR WARNING LEVELS FOR EXPOSED AREAS THU-FRI. THE SURF WILL DROP OVER THE WEEKEND FOLLOWED BY ANOTHER MODERATE SWELL FOR EARLY NEXT WEEK. A SMALL SOUTH SWELL WILL PRODUCE MODEST SURF ALONG SOUTH FACING BEACHES THROUGH FRI. COMBINED SEAS IN THE COASTAL ZONES MAY REACH SMALL CRAFT ADVISORY CRITERIA AS WELL. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM HST THURSDAY FOR THE BIG ISLAND SUMMITS. && PUBLIC/MARINE...DEJESUS AVIATION...MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:46 AM HST | High Wind Warning | HFO | Hawaii | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.